Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 57, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 23, 2004, 6:02 PM CDT for Crittenden County, Arkansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2004, 6:02 PM CDT (23:02 UTC)
- Expired
- Apr 23, 2004, 6:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Crittenden County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1480 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 464 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
509 WUUS54 KMEG 232302 SVRMEM ARC035-232330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 601 PM CDT FRI APR 23 2004 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRITTENDEN COUNTY IN EASTERN ARKANSAS * UNTIL 630 PM CDT * AT 601 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES WEST OF GILMORE...MOVING EAST AT 25 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 630 PM CDT INCLUDE... GILMORE...TURRELL .QUARTER SIZED HAIL IS LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE TO A STURDY SHELTER .DAMAGING WINDS IN EXCESS OF 60 MPH ARE ALSO LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3550 9046 3537 9049 3537 9026 3548 9026 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 3:45 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Apr 23, 3:45 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 345 PM CDT FRI APR 23 2004 .DISCUSSION... A FRONTAL BOUNDARY OVER NRN MS WILL RETURN NWD ACROSS THE CWA TNT-SAT AM. SHWRS/TSTMS ARE RAPIDLY DEVELOPING OVER THE NRN HALF OF AR WILL SPREAD INTO NE AR THIS EVENING. OTHER SHWRS/TSTMS WILL DEVELOP ACROSS THE CWA TNT DUE TO ELEVATED CONVECTION N OF THE BOUNDARY...SO EXPECT ALMOST A REPEAT OF LAST TWO NIGHTS WITH SUTTLE DIFFERENCES. HIGHEST POPS OF SHWRS/TSTMS WILL BE IN THE NORTHWEST TONIGHT WITH MORE FLOODING POSSIBLE. A FLOOD WATCH WILL BE ISSUED TONIGHT FOR THAT AREA. THE BOUNDARY WILL PUSH WELL N OF THE CWA BY SAT PM...SO SRLY WINDS WILL WARM MOIST AIR WILL OVERTAKE WHOLE AREA BY THAT TIME. STILL EXPECT SOME SCT SHWRS/TSTMS WITH HIGHEST CHCS N AND W OF CWA. A COLD FRONT WILL APPROACH FROM THE WEST AND MOVE THROUGH THE CWA SUNDAY AFTERNOON AND EVENING. MORE TSTMS WILL OCCUR LATE SAT NITE-SUN WITH SVR WX POSSIBLE. A SFC HIGH WILL BUILD IN FROM THE NORTHWEST EARLY IN THE COMING WEEK PROVIDING COOLER AND DRIER WX TO THE REGION. THE HIGH WILL BE OVER THE LWR MS VLY LATE TUE AND TO THE EAST WED-FRI. A GRADUAL WARM-UP WILL TAKE PLACE THROUGH THE SECOND HALF OF THE WEEK. THE NEXT CHC OF PCPN WILL BE FRI WHEN THE NEXT SYSTEM APPROACHES FROM THE NW. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...FLOOD WATCH MAINLY N OF I-40. MS...NONE. MO...FLOOD WATCH. TN...FLOOD WATCH MAINLY IN MS RVR COUNTIES N OF MEM. && SWC
Hazardous weather outlook, Apr 23, 2:18 PM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 218 PM CDT FRI APR 23 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-241100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 218 PM CDT FRI APR 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE MIDSOUTH THIS AFTERNOON AND EVENING. SOME STORMS MAY CONTAIN GUSTY WINDS...SMALL HAIL AND HEAVY DOWNPOURS. THE CHANCE FOR STORMS CONTAINING DAMAGING WINDS AND LARGE HAIL IS RELATIVELY LOW BUT CANNOT BE RULED OUT THIS AFTERNOON. A FRONTAL BOUNDARY OVER NORTH MISSISSIPPI WILL RETURN NORTHWARD ACROSS THE MID-SOUTH LATER TONIGHT. THIS WILL CAUSE ADDITIONAL DEVELOPMENT OF SHOWERS AND THUNDERSTORMS TONIGHT. THE MOST WIDESPREAD ACTIVITY WILL BE OVER NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL. ADDITIONAL HEAVY RAINFALL IS POSSIBLE WITH THE STORMS THAT OCCUR TONIGHT. .DAYS TWO THROUGH SEVEN... A COLD FRONT WILL MOVE THROUGH THE MID-SOUTH SATURDAY NIGHT INTO SUNDAY. THUNDERSTORMS ARE EXPECTED JUST AHEAD OF THE COLD FRONT. THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY NIGHT FOR AREAS WEST OF THE MISSISSIPPI RIVER. ON SUNDAY...THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THOSE PORTIONS OF THE MID-SOUTH EAST OF THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED SATURDAY NIGHT AND SUNDAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. SWC
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 10:00 PM CDT | Severe Thunderstorm Warning | MEG | Craighead | 30 min |
| Apr 22, 10:29 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 46 min |
| Apr 22, 10:48 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene | 42 min |
| Apr 22, 11:16 PM CDT | Severe Thunderstorm Warning | MEG | Greene | 44 min |
| Apr 22, 11:24 PM CDT | Flash Flood Warning | MEG | Craighead, Greene, Mississippi | 2 hr |
| Apr 22, 11:45 PM CDT | Flash Flood Warning | MEG | Lawrence | 2 hr |
| Apr 22, 11:50 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence | 40 min |
| Apr 23, 12:39 AM CDT | Severe Thunderstorm Warning | MEG | Greene | 51 min |
| Apr 23, 1:31 AM CDT | Flash Flood Warning | MEG | Greene, Lawrence, Randolph | 59 min |
| Apr 23, 2:27 AM CDT | Flash Flood Warning | MEG | Greene | 2 hr |
| Apr 23, 7:27 AM CDT | Severe Thunderstorm Warning | MEG | Craighead | 48 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.